Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Aug 11, 2025, 9:01 AM PDT for Marin County, Santa Cruz County, Sonoma County, California. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2025, 9:01 AM PDT (16:01 UTC)
- Expired
- Aug 12, 2025, 9:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 98 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WHUS46 KMTR 111601 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 901 AM PDT Mon Aug 11 2025 CAZ505-529-120400- /O.NEW.KMTR.BH.S.0012.250811T1601Z-250813T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Northern Monterey Bay- 901 AM PDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A long period southwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Coastal North Bay Including Point Reyes National Seashore and Northern Monterey Bay. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip current conditions are present. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. * ADDITIONAL DETAILS...Greatest risk will be along southwest facing beaches. Coastal sections of Marin and Santa Cruz counties. In particular southwest facing beaches, including but not limited to Stinson Beach, Santa Cruz Boardwalk Beach, and Twin Lakes Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
609 WHUS46 KMTR 120407 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 907 PM PDT Mon Aug 11 2025 CAZ505-529-121215- /O.CON.KMTR.BH.S.0012.000000T0000Z-250813T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Northern Monterey Bay- 907 PM PDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A long period southwesterly swell will result in an increased risk for sneaker waves and rip currents.. * WHERE...Coastal North Bay Including Point Reyes National Seashore and Northern Monterey Bay Counties. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip current conditions are present. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. * ADDITIONAL DETAILS...Greatest risk will be along southwest facing beaches. Coastal sections of Marin and Santa Cruz counties. In particular southwest facing beaches, including but not limited to Stinson Beach, Santa Cruz Boardwalk Beach, and Twin Lakes Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
318 WHUS46 KMTR 121120 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 420 AM PDT Tue Aug 12 2025 CAZ505-529-130400- /O.CON.KMTR.BH.S.0012.000000T0000Z-250813T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Northern Monterey Bay- 420 AM PDT Tue Aug 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...A long period southwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Coastal North Bay Including Point Reyes National Seashore and Northern Monterey Bay Counties. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip current conditions are present. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. * ADDITIONAL DETAILS...Greatest risk will be along southwest facing beaches. Coastal sections of Marin and Santa Cruz counties. In particular southwest facing beaches, including but not limited to Stinson Beach, Santa Cruz Boardwalk Beach, and Twin Lakes Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Sarment
947 WHUS46 KMTR 130344 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 844 PM PDT Tue Aug 12 2025 CAZ505-529-130445- /O.EXP.KMTR.BH.S.0012.000000T0000Z-250813T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Northern Monterey Bay- 844 PM PDT Tue Aug 12 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PDT THIS EVENING... As always, please continue to exercise caution on, in, or near the ocean. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 11, 4:01 AM PDT, 5 hours earlier. Its key messages:
- Updated at 333 AM PDT Mon Aug 11 2025
- Moderate HeatRisk continues through Monday for portions of North, East, and South Bay counties and interior Monterey and San Benito counties.
- Elevated fire weather concerns persist through Monday given the warm and dry conditions combined with breezy afternoon and evening winds.
- Pattern change Tuesday, with cooler weather and coastal drizzle returning to the forecast.
Area forecast discussion, Aug 11, 4:01 AM PDT, 5 hours before
Area Forecast Discussion
National Weather Service San Francisco CA
401 AM PDT Mon Aug 11 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 333 AM PDT Mon Aug 11 2025
- Moderate HeatRisk continues through Monday for portions of North,
East, and South Bay counties and interior Monterey and San Benito
counties.
- Elevated fire weather concerns persist through Monday given the warm
and dry conditions combined with breezy afternoon and evening
winds.
- Pattern change Tuesday, with cooler weather and coastal drizzle
returning to the forecast.
&&
.SHORT TERM...
Issued at 333 AM PDT Mon Aug 11 2025
(Today and tonight)
The Fort Ord Profiler this morning shows the marine layer around
1400ft this morning, with the spread of the stratus looking to match
a marine layer depth of 1500ft. Stratus should take a touch longer
to erode this morning, especially for those closer to the coast.
Overall, another sunny day is expected for interior locations with
high temperatures peaking 90s, perhaps closer to the upper 90s to
near 105 for interior Contra Costa, San Benitio, and Monterey
counties. Stratus returns tonight and will seep into the valleys
&&
.LONG TERM...
Issued at 333 AM PDT Mon Aug 11 2025
(Tuesday through Sunday)
The pattern change begins on Tuesday, though be it, perhaps a bit
more minimally than previously expected. A shortwave trough
approaches the PacNW which will begin to flatten the upper level
ridge. High temperatures will be a few degrees cooler than Monday,
with the gradual decrease in temperatures continuing throughout the
week. The more substantial trough, kicks in on Wednesday which will
pave the way for upper level troughing to dominate the forecast
through the weekend. Look for cloudy, drizzly, and foggy overnights
and sunny skies for interior locations by the afternoon.
An interesting note in the forecast is that a few deterministic
models are trying to show moisture from Tropical Depression Ivo
being pulled over our coast. CAPE seems to struggle to manifest
given the troughing, but midlevel lapse rates are interesting around
7.5-8C/km. For now current thinking is perhaps we see some cumulus
clouds or perhaps some high level clouds. Thunderstorm development
looks unlikely at this time.
&&
.AVIATION...
(12Z TAFS)
Issued at 358 AM PDT Mon Aug 11 2025
Currently a mixed bag of IFR-VFR at the terminals with a marine
layer of about 1,600 feet. High (80%) confidence in widespread VFR
this afternoon with low stratus sticking close to the coast. Little
change in the overall pattern will yield similar conditions tonight
as what is currently underway.
Vicinity of SFO...Currently IFR with westerly flow. High (90%)
confidence in VFR by the afternoon with moderate (60%) confidence on
an IFR ceiling returning to the terminal tonight. Westerly winds
will prevail through the TAF period.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Currently IFR with northwesterly flow at
both terminals. High (80%) confidence on brief VFR being achieved
with moderate (50-60%) confidence on IFR ceilings returning to
both terminals tonight.
&&
.MARINE...
(Today through Saturday)
Issued at 333 AM PDT Mon Aug 11 2025
Moderate seas will build to become rough for inner waters and
outer waters Thursday. Northwesterly breezes will be gentle to
moderate through Wednesday with diurnally driven afternoon sea
breezes bringing localized strong gusts through the Delta and
along Point Sur. Northwesterly breezes increase Thursday to
become fresh to strong, posing hazardous conditions for small
craft.
&&
.FIRE WEATHER...
Issued at 906 AM PDT Sun Aug 10 2025
Not much change to the forecast for the next couple of days, with
hot and dry conditions persisting through Monday and breezy and
gusty onshore winds each afternoon and evening, both leading to
curing fuels and the possibility of rapidly spreading fires should
one start. Poor overnight humidity recoveries in the higher
terrain will contribute to the fire weather threats. As an upper
level ridge breaks down, the gusty afternoon winds will linger,
possible through the middle of the upcoming work week. However,
the cooling temperatures and deepening marine layer will help to
mitigate fire weather threats, and by the end of the work week a
trough should bring temperatures below seasonal averages across
the region.
DialH
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 1 PM this afternoon to 11 PM PDT this
evening for SF Bay N of Bay Bridge.
Small Craft Advisory from 3 PM this afternoon to 9 AM PDT
Tuesday for Pt Pinos to Pt Piedras Blancas 0-10 nm.
&&
SHORT TERM...KR
LONG TERM....KR
AVIATION...Sarment
MARINE...Sarment
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:19 AM PDT | Small Craft Advisory | MTR | 37 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.